- Sharon Osbourne spoke with the Daily Mail about her experience using the weight loss drug Ozempic.
- She told the outlet she started using it last December and lost 42 pounds.
- Osbourne, 71, said she “couldn’t stop losing weight.”
Sharon Osbourne talks about her experience with Ozempic, as well as the downsides of the drug.
In an interview with the Daily Mail, published Friday, Osbourne said she started taking Ozempic — a diabetes medication that also causes weight loss, as Business Insider previously reported — last December. In less than a year, she says, she lost 42 pounds.
His advice? Be careful when using the medication for weight loss.
“I’m too skinny and I can’t gain weight,” Osbourne, 71, said. “I want it, because I feel too skinny. I’m under 100 pounds and I don’t want to be. Be careful what you wish for.”
“You can lose so much weight and it’s easy to become dependent on it, which is very dangerous,” she continued. “I couldn’t stop losing weight and now I’ve lost 42 pounds and I can’t afford to lose any more.”
“I started taking Ozempic last December and haven’t taken it for a while now, but my warning is don’t give it to teenagers, it’s just too easy,” she continued.
Ozempic, as Business Insider reported in March, is the brand name for semaglutide, an FDA-approved drug used to treat diabetes. Over the past year, the popularity of this drug has exploded and people, including celebrities, have been scrambling to get their hands on it.
Dozens of celebrities have admitted to using semaglutide, including Elon Musk, Charles Barkley and Amy Schumer, among others.
Some, like Schumer, said they had to stop taking Ozempic when it made them sick. Others, like Khloe Kardashian, have denied using drugs.
“Let’s not discredit my years of training,” Kardashian wrote in response to an Instagram comment suggesting she was using the drug. “I get up 5 days a week at 6am to work out. Please stop with your assumptions. I guess new year always means mean people.”
Despite all the buzz around Ozempic, some people may see a downside to the drug: “Ozempic face.”
In a January interview with Business Insider, cosmetic dermatologist Dr. Paul Jarrod Frank said he coined the term after repeatedly seeing patients with thin, gaunt faces.
Frank said Ozempic’s face could be caused by rapid loss of a lot of fat, causing facial sagging. It is more common in patients aged 40 and older, whose skin loses elasticity and is more prone to sagging, he added.
“I think the combination of age and rapidity of weight loss is what causes what I call the ‘Ozempic face,'” Frank said. “When you meet someone you saw not too long ago and they (suddenly) lost a lot of weight, especially in that area, it’s kind of like a telltale sign .”
WATCH NOW: Popular videos from Insider Inc.
Gn En tech